Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 238, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2017, 3:59 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2017, 3:59 PM CDT (20:59 UTC)
- Expired
- Jul 14, 2017, 4:22 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:32 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 14, 11:32 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1132 AM CDT Fri Jul 14 2017 .AVIATION... A weak shear zone along the Gulf Coast will continue seabreeze TSTMS through this weekend. Expect TSTM development during the day as the seabreeze develops along the coast in the morning and then moves N inland and dissipates during the evening sunset across the ArkLaTex. A moist airmass with precipitable water values upwards of two inches to continue through the weekend as well, therefore SCT MVFR ceilings and VSBY remain possible over NE LA and SE AR for the weekend mornings near and shortly after sunrise. && .PREV DISCUSSION... /issued 1121 AM CDT Fri Jul 14 2017/ DISCUSSION... Have updated the zones to increase the rain chances for parts of Southeast Oklahoma, Southwest and South Central Arkansas, and North Central Louisiana. This was due to the outflow boundary moving Southwest across Western Arkansas helping produce showers and thunderstorms and the early development of showers over South Central Arkansas and North Central Louisiana. No other significant changes were made this update. /06/ PREV DISCUSSION... /issued 655 AM CDT Fri Jul 14 2017/ AVIATION... For the 14/12z TAFs, patchy fog is once again affecting portions of East Texas, Southern Arkansas, and North Central Louisiana. KMLU has experienced dense fog at times this morning resulting in LIFR flight conditions. Similar to the last several days, ceilings and visibilities should quickly improve early in the period, and VFR conditions should prevail at all TAF sites by 14/15z. Scattered convection is likely again after 14/18z across the entire area. The greatest coverage and highest rain chances should generally be across Louisiana and Southern Arkansas. Most of the showers and storms should gradually dissipate after sunset, but a few isolated showers may persist into the night as a weak cold front and upper level trough move into the area. CN PREV DISCUSSION... /issued 600 AM CDT Fri Jul 14 2017/ DISCUSSION... A pattern change will begin to take place today as ridging aloft will begin to amplify from the Desert SW region...northward across the Rockies and into Srn Alberta/Saskatchewan Canada. This will result in the return of NW Flow aloft across the region. With the combination of existing outflow boundaries moving into the region from the NW, available moisture, and daytime heating...Showers and thunderstorms will develop across the region this afternoon. Convection should decrease in coverage after sunset, but the models hint at some isolated development during the late evening and overnight period as a weak shear axis will remain in place across the area. As the ridge becomes more established across the Rockies through the weekend, this will allow a shortwave trough to move south across the MS Valley on Saturday, dragging a weak sfc front southward into Ern OK/Cntrl AR. At the moment it it appears the shortwave trough and sfc front will remain north of the area through much of the day Saturday. However, showers and thunderstorms are expected to develop during the day on Saturday due to a combination of available moisture, daytime heating and a weak shear axis in place. The aforementioned weak shortwave trough and sfc front will drift into the region Saturday night and Sunday before stalling and washing out on Monday. The will result in another decent chance of rain across the region during the same time frame. Tuesday through the end of next week...the upper ridge in the Rockies will slowly build eastward across the area. Rain chances will remain across the region, but convection will become more isolated and limited to the afternoon diurnal type. High temperatures will remain in the upper 80s to low 90s across the region through early next week, with some minor discrepancies due to timing and location of convection. But with the upper level ridge building into the area by the middle portions of next week, temps will be back into the mid 90s over much of the region, which is near the climatological norms for this time of year. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 92 74 92 74 / 40 20 50 20 MLU 90 74 91 74 / 40 20 50 30 DEQ 93 72 92 72 / 40 20 40 20 TXK 92 73 92 73 / 40 20 50 20 ELD 91 73 91 73 / 40 20 50 20 TYR 93 74 93 74 / 30 20 50 20 GGG 93 74 92 73 / 40 20 50 20 LFK 94 74 92 74 / 40 20 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 08
Hazardous weather outlook, Jul 14, 1:05 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 105 PM CDT Fri Jul 14 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 105 PM CDT Fri Jul 14 2017 This Hazardous Weather Outlook is for portions of South Central and Southwest Arkansas, North Central and Northwest Louisiana, Southeast Oklahoma, and East and Northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will develop and linger into the evening before dissipating. Locally heavy rainfall due to the slow movement of the storms will occur and thunderstorms will be accompanied by deadly lightning and gusty winds of 25 to 30 MPH. Afternoon temperatures will climb into the lower and middle nineties, and when combined with the relative humidity values expected to produce heat indices from 100 to near 105 degrees. A few sites may see isolated higher heat index values above 105 degrees briefly. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms will occur through Sunday with the approach and passage of an upper level disturbance and associated surface front. These features will linger over the four State Region Monday and Tuesday, with the potential for additional scattered showers and thunderstorms. Gusty winds of 25 to 30 MPH along with brief but locally heavy rainfall and deadly lightning will occur in and near the thunderstorms. Convection should become more isolated by Wednesday, as an upper level ridge of high pressure builds into the region pushing activity to the South. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed through tonight. 06
In the hours before
Special weather statement, Jul 14, 3:29 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
329 PM CDT FRI JUL 14 2017
ARZ060-061-071-142115-
Hempstead AR-Lafayette AR-Nevada AR-
329 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...
NORTHEASTERN LAFAYETTE AND SOUTHERN NEVADA COUNTIES UNTIL 415 PM
CDT...
At 328 PM CDT, emergency management reported a strong thunderstorm
over Garland, or 7 miles west of Lewisville. This storm was nearly
stationary. Also expect gusty winds near Fouke, Arkansas.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stamps, Lewisville, Buckner, Rosston, Willisville, Bodcaw, Bluff
City, Cale, Patmos, Young, Waterloo, Falcon, Mount Moriah, Morris and
Piney Grove.
LAT...LON 3351 9311 3344 9327 3344 9336 3338 9340
3329 9361 3345 9372 3378 9310
TIME...MOT...LOC 2028Z 067DEG 4KT 3336 9371
VIII.Special weather statement, Jul 14, 3:48 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Shreveport LA 348 PM CDT FRI JUL 14 2017 LAZ004>006-142130- Lincoln LA-Union LA-Claiborne LA- 348 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHEASTERN CLAIBORNE AND NORTH CENTRAL LINCOLN PARISHES UNTIL 430 PM CDT... At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over Cooley, or 11 miles southeast of Junction City. This storm was nearly stationary. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bernice, Cooley, Spearsville, Lillie, Summerfield and Corney Lake. LAT...LON 3297 9259 3282 9251 3268 9275 3293 9287 TIME...MOT...LOC 2048Z 067DEG 4KT 3288 9263 VIII.
Special weather statement, Jul 14, 3:57 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
357 PM CDT FRI JUL 14 2017
ARZ070-071-142145-
Lafayette AR-Miller AR-
357 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER AND SOUTHWESTERN
LAFAYETTE COUNTIES UNTIL 445 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fouke, or 19 miles east of Atlanta. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Brightstar, Fort Lynn, Canale, Kiblah, Pleasant Valley and Gin City.
LAT...LON 3325 9378 3309 9370 3302 9382 3302 9395
3320 9404 3321 9404
TIME...MOT...LOC 2057Z 067DEG 3KT 3315 9383
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:07 PM CDT | Special Weather Statement | SHV | Harrison | 38 min |
| Jul 14, 6:05 PM CDT | Special Weather Statement | SHV | Harrison | 40 min |
| Jul 13, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 66 min |
| Jul 14, 3:48 PM CDT | Special Weather Statement | SHV | Lincoln | 42 min |
| Jul 14, 4:08 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 67 min |
| Jul 14, 4:35 PM CDT | Special Weather Statement | SHV | Bienville | 40 min |
| Jul 14, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Webster | 62 min |
| Jul 14, 5:25 PM CDT | Special Weather Statement | SHV | Ouachita | 50 min |
| Jul 14, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 54 min |
| Jul 14, 6:33 PM CDT | Special Weather Statement | SHV | Natchitoches | 42 min |
| Jul 14, 3:29 PM CDT | Special Weather Statement | SHV | Nevada | 46 min |
| Jul 14, 3:57 PM CDT | Special Weather Statement | SHV | Miller | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.